Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 145, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 1998, 6:23 PM EDT for Dixie County, Lafayette County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1998, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 25, 1998, 7:10 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Dixie County, FL, Lafayette County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1921 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783 WUUS1 KTLH 252222 RRA SVRTLH FLC029-065-067-079-123-252310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 623 PM EDT THU JUN 25 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIXIE COUNTY IN NORTHERN FLORIDA JEFFERSON COUNTY IN NORTHERN FLORIDA LAFAYETTE COUNTY IN NORTHERN FLORIDA MADISON COUNTY IN NORTHERN FLORIDA TAYLOR COUNTY IN NORTHERN FLORIDA * UNTIL 710 PM EDT * AT 619 PM EDT... DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM MONTICELLO TO LIVE OAK MOVING SOUTHWEST AT 25 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. WINDS IN EXCESS OF 50 MPH WITH HIGHER GUSTS ARE LIKELY. SECURE OUTDOOR ITEMS...DOORS AND WINDOWS. WATCH OUT FOR FLYING DEBRIS. WHILE DRIVING...BE ALERT FOR FALLEN TREES...BRANCHES AND POWER LINES. FOR YOUR PROTECTION...REMAIN INDOORS UNTIL THE WINDS SUBSIDE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT THU JUN 25 1998 MDLS SHOWING SOME DIFFERENCES WITH REGARD TO HANDLING OF TROPICAL WAVE OVER CENTRAL GULFMEX INTERACTING WITH MID LVL CIRCULATION SEEN IN WATER VAPOR IMAGERY OVR EXTREME WRN GULFMEX. ETA SEEMS TO WANT TO COMBINE THESE TWO FEATURES AND MOVE THEM OVER NERN MEX/S TX ON FRIDAY MORNING. MEANWHILE...AVN KEEPS SYSTEMS SEPARATE AND MOVS VORTICITY ASSOCIATED WITH TROPICAL SYSTEM NW INTO SRN LA FRIDAY AFTERNOON. NGM LOOKS CONFUSED. AM INCLINED TO FOLLOW CLOSER TO AVN WITH THIS TROPICAL SYSTEM MOVING INTO LA/SE TX ON FRIDAY. AT ANY RATE...IT APPEARS THAT WE WILL ONLY SEE EDGE OF HIGH CLOUDINESS ASSOCIATED WITH THIS SYSTEM...ALTHO THIS SYSTEM HAS HELPED TO DEEPEN THE MOISTURE ACROSS THE FCST AREA. OTHER SYSTEM OF NOTE IS SHORTWAVE SEEN ON SATL IMAGERY DIVING SLOWLY DOWN SE COAST. SEEN PLENTY OF PULSE SVR EVENTS OVR NE FL WITH THIS TYPE OF ENVIRONMENT AND CURRENT EVENTS SEEM TO BE BEARING THIS OUT AGAIN. ALL THREE MDLS KEEP MAIN VORT CNTR OFF FL COAST THRU LATE TONITE...WHICH SHOULD KEEP CONVECTION FIRING UNTIL WELL AFTER SUNSET. IT APPEARS AS IF THIS SYSTEM WILL REMAIN TOO FAR TO OUR E TO AFFECT ALL BUT ERN EDGE OF FCST AREA. ALL THE SAME... MIA/ATL MIGHT WANT TO CONSIDER LUMPING ERN EDGE OF FCST AREA IN WITH JAX ZONES TO ACCOUNT FOR HIER PRECIP CHC THRU LATE EVE. WITH THAT SAID...DIURNAL/SEABREEZE FORCING WILL CONTINUE TO PROVIDE FOR WIDELY SCT TO SCT TSRA ACROSS FCST AREA INTO SATURDAY. PREFER WARMER FWC NUMBERS. SFDMIA NUMBERS LOOK OK. MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:23 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 47 min |
| Jun 25, 6:34 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.